Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

Rash on inner thighs and testicles. Using gold bond intensive healing and no cure. What to do?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 5166 Questions
I have a rash on my inner thighs and testicles for almost 2 weeks that no otc seems to be able to help except gold bond intensive healing it has dimethicone 6% and praxomine hydrochloride 1% but doesn't clear it up
Posted Fri, 25 Oct 2013 in Skin Hair and Nails
Answered by Dr. Chobufo Ditah 1 hour later
Brief Answer:
Did you try anti fungals? If not, please do!

Detailed Answer:
Hi and thank you so much for this query.

I am so sorry to hear about these symptoms. I honestly hope we get to figure out what the cause is and propose solutions to you.

From the description of your symptoms, this seems to be tinea cruris(jock itch). This is a fungal infection that affects the skin of your genitals, inner thighs and buttocks. It causes an itchy, red, often ring-shaped rash in these warm, moist areas of your body.

it is also called Jock itch because it is common in people who sweat a lot, as do athletes. It also is more likely to occur in people who are overweight.

Although often uncomfortable and bothersome, it usually isn't serious. Keeping your groin area clean and dry and applying topical antifungal medications usually are sufficient to treat this condition.

Gold bond offers relief but cannot clear a fungal infection. Try antifungals like miconazole cream, clotrimazole cream, phytoral, etc for 10-14days topically. I believe this should be able to help you. If it should fail, the please consult your doctor and get it examined.

I hope this addresses your query fully. Feel free to ask for clarifications and thank you so much for using our services. I wish you a speedy recovery.
Dr. Ditah, MD
Above answer was peer-reviewed by
Follow-up: Rash on inner thighs and testicles. Using gold bond intensive healing and no cure. What to do? 3 minutes later
Lotrimin, lotrimin ultra made the itching flare up, cortizone 10 made a burning sensation then cooled off but itching then came back.
Answered by Dr. Chobufo Ditah 18 minutes later
Brief Answer:
Use lotrimim for at least 10days before stopping!

Detailed Answer:
Hi and thanks for this follow up.

I can see you have already tried clotriimazole (lotrimin). This is fine.

I am however concerned that you might have stopped it too soon. the itch shouldn't make you stop the drug. Rather, we may want to address the itches and give the drug sufficient time to be able to evaluate its action.

If I had the chance to examine, I would have been able to tell for real what the chances of this being a fungal infection are. However, it is going to be a dry and scaly lesions which increase progressively in diameter. At the borders, you will have the impression of small pins and as it progresses, the central part of the rash become clearer. Please, consider uploading a picture if you don't mind.

Cortisone can relieve itches but cannot clear this infection. Using both together would be better so as to control the itches while letting the clotrimazole to work and give us time to evaluate. Also, you may want to use a systemic anti pruritic agent like benadryl, zyrtec, etc. alongside the local cream. be patient and don't discontinue the medication because of increased itching.

Hope this helps and feel free to keep me updated and ask for more information.
Dr. Ditah, MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor